My father had severe chest pains about three weeks ago and ended up in the hospital whereas they indicated to him that although his bypass grafts were not the problem (he had bypass surgery 9 years ago) the small vessels on the heart were the source of his angina pain. They kept him in the hospital approx three days and sent him home with a nitro path with instructions to follow up with his cardiologist in one week. However he did not make the week as he once again experienced the chest pains and the indicated 3 nitrostats did not alleviate the problem and was once again rushed to a different hospital which was closer. After their evaluation and a stay of approx 4 days they indicated to him that the nitro patch was not the best plan of attack and they put him on three drugs. 1. Attenanol,a beta blocker(2)Indor, for dialation, and a blood thinner which the name evades me. It's been a week and the only problem is that he tells me that he is experiencing like a slight burning in his stomach like an acid dump and he's not sure but maybe one angina pain.1 on a scale from one to ten which lasted about 3 minutes and resolved itself. Question: do you think that this medication is an irritant to the stomach? Could this be anxiety?, and based on all the different opinions of many doctors in these two hospitals I took him to. Is there a doctor at Cleveland Clinic that can evaluate or at least look at his medical file for I would like to know if he should be at Cleveland Clinic where according to a doctor friend is the place he should be for a second opinion as he seems to be unique. I live in Michigan so this trip can be accomplished. Please give me your imput......
Dear Bob, thank you for your question. It's hard to comment on your father's care without being able to review his cardiac cath films and his medical file. I suspect that he had "small vessel disease" which is diffuse atherosclerosis of small, branch vessels. This form of atherosclerosis is difficult to treat because the vessels are usually too small for angioplasty or stents. Atenolol and Imdur sound like appropriate medications to me and neither should cause gastric irritation. Likewise, from the blood thinners that I know, I can't think of one that is a gastric irritant. The gastric discomfort may be angina masquerading as acid reflux, but it also could be a primary gastric disorder. I agree that a second opinion is in order and we would be happy to see your father at Cleveland Clinic. To make an appointment, call the number below and ask for an appointment at Desk F-25. Once your father is assigned to a cardiologist, it would help if you could send complete copies of his medical records and a copy of his cardiac cath films to the cardiologist's office before your visit.
I hope you find this information useful. Information provided in the heart forum is for general purposes only. Only your physician can provide specific diagnoses and therapies. Please feel free to write back with additional questions. Good luck!
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart
Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.